Q. I have UTI and suffering from pain after taking Amoxicillin. Why?

Answered by
Dr. Amit Arora
and medically reviewed by Dr.Nithila A
This is a premium question & answer published on Sep 22, 2019 and last reviewed on: Sep 24, 2019

Hello doctor,

I have been dealing with a UTI for about six to seven days. I do not have health insurance right now. I have been taking Amoxicillin for that exact amount of time from when it started. 500 mg qid. Now I do get uti frequently, and I have usually prescribed Amoxicillin. So I had a refill at the pharmacy I started on. Well, it is not getting rid of it. The pain got worse, and I started taking otc Pyridium.

Usually, the Amoxicillin has it gone, but it is not. I can feel it spreading to my kidneys. I am so very uncomfortable and in a lot of pain. Should I finish I have doses for today and tomorrow first, or go to the er? I am nauseated as well. It started when I got my period, and my period only lasted two days which is very odd for me. I also know Pyridium can alter results. Please help.

Dr. Amit Arora

Cardiology
#

Hello,

Welcome to icliniq.com.

I will advise you to get urine culture and antibiotic sensitivity done first only then choose a proper antibiotic. If Amoxicillin is not working that means bacteria could be resistant to it, yes you can stop it. Pyridium is a good urinary antiseptic, and yes it does interfere with urine examination, especially with culture. You can try syrup Citrasol (alkaliser) two tea spoon full thrice daily. Take a small water tub to mix some antiseptic like savlon (Cholhexidine) and sit inside it for five to10 minutes before taking a bath. Take plenty of water. Also get complete urine examination done. If you have further questions, Do follow-up.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How to treat vaginal dryness and pain following a UTI?

Query: Hi doctor, A few months ago, I was suffering from UTI and followed by vaginal dryness. Right now, I feel occasional sharp pain in my vagina, which subsides after a while. Also, I am getting pain during intercourse. I wanted to know the ways to treat this vaginal dryness. I had urine and culture t...  Read Full »

I had 875 mg of Amoxicillin in six hours with Acetaminophen. Will I be fine?

Query: Hello doctor,I took 875 mg of Amoxicillin in six hours. I did not realize it was supposed to be over 12 hours until I was searching until now. It only said two times a day on the bottle. I also had 500 mg of Acetaminophen with it. Will I be fine?  Read Full »

Can I give P-250 and Amoxicillin for fever to 3 years old child?

Query: Hi doctor, My son age 3 years old has a fever since yesterday noon, till now I have given six times P-250 5 ml dosage, the fever reduces and comes back in three hours. The temperature goes 102.8 F in the underarm. Now at 2.30 PM, I have given Amoxicillin 125 mg 5 ml with P-250. Otherwise, he is nor...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.